Funnel Cloud, Talladega
- When
- April 8, 1:10 AM CST
- Where
- Talladega County, 3 mi S of Winterboro
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 12:18 AM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 AM CDT SAT APR 8 2006 .UPDATE...MESOSCALE UPDATE... CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER THROUGHOUT MUCH OF CENTRAL ALABAMA. TORNADO WATCH #169 REMAINS IN EFFECT GENERALLY NORTH OF A LINE FROM ALEXANDER CITY TO LINDEN. SEVERE STORMS WILL MOVE INTO THE TUSCALOOSA METRO AREA BY 115 AM AND INTO THE BIRMINGHAM METROPOLITAN AREA BY 145. OVER THE LAST HOUR...PRESSURE FALLS APPROACHING 1 MB HAVE BEEN OBSERVED JUST AHEAD OF THE CONVECTIVE LINE IN THE TUSCALOOSA AND BIRMINGHAM AREAS. SIMILAR PRESSURE FALLS EXTEND SOUTHWARD AS FAR SOUTH AS CLANTON AND DEMOPOLIS...AND ARE MAXIMIZED NEAR DEMOPOLIS. IN THIS SAME AREA...A FINGER OF CAPE IN EXCESS OF 1000J/KG EXTENDS NORTHWARD OUT OF SOUTHWESTERN ALABAMA...ACROSS SELMA...LINDEN...AND DEMOPOLIS...AS FAR NORTH AS TUSCALOOSA. CAPE VALUES HAVE ACTUALLY DECREASED SLIGHTLY ACROSS MUCH OF CENTRAL ALABAMA...BUT REMAIN IN EXCESS OF 800 ACROSS MOST LOCATIONS. 0-1KM HELICITY REMAINS MAXIMIZED NORTH OF TUSCALOOSA WHERE VALUES ARE IN EXCESS OF 450...WITH WIDESPREAD VALUES AROUND 300 ACROSS MOST OF CENTRAL ALABAMA. LIFTED INDICES ARE GENERALLY -2 TO -3. THE SIGNIFICANT TORNADO PARAMETER IS MAXIMIZED ACROSS SOUTHWESTERN ALABAMA (NEAR 4) BUT FAVORABLE VALUES (GREATER THAT 2) ARE OBSERVES SOUTHEAST OF A LINE FROM TUSCALOOSA TO ANNISTON. RADAR INDICATES STRONG INFLOW SIGNATURES STRONG ECHOS ALOFT AND AS WELL AS SIGNIFICANT ROTATION. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1035 PM CDT FRI APR 7 2006 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1035 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE 59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES CONTINUES THROUGH 4 AM. FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON... LAFAYETTE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST INVERNESS 33.40N 86.72W
04/08/2006 M59 MPH SHELBY AL BROADCAST MEDIA
59 MPH WIND GUST IN INVERNESS.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND DMG 7 NE SUMITON 33.82N 86.96W
04/08/2006 WALKER AL AMATEUR RADIO
TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
ROAD.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 1 S LEEDS 33.53N 86.56W
04/08/2006 E0.25 INCH JEFFERSON AL TRAINED SPOTTER
PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG 6 NE SAMANTHA 33.47N 87.50W
04/08/2006 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
ROAD.
&&
DCWPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 2 N BEXAR 34.22N 88.15W
04/07/2006 M1.00 INCH MARION AL EMERGENCY MNGR
0845 PM FUNNEL CLOUD WESTON 34.16N 88.03W
04/07/2006 MARION AL PUBLIC
0848 PM FUNNEL CLOUD WESTON 34.16N 88.03W
04/07/2006 MARION AL EMERGENCY MNGR
SR19 AND GAS PLANT ROAD
0900 PM TSTM WND DMG W HAMILTON 34.14N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0901 PM FUNNEL CLOUD HACKLEBURG 34.27N 87.83W
04/07/2006 MARION AL EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED IN HACKELBURG.
0905 PM TORNADO HACKLEBURG 34.27N 87.83W
04/07/2006 MARION AL AMATEUR RADIO
PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF
HACKLEBURG.
0938 PM FUNNEL CLOUD W HAMILTON 34.14N 87.98W
04/07/2006 MARION AL PUBLIC
FUNNEL CLOUD JUST WEST OF HAMILTON.
0938 PM TSTM WND DMG 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
*** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
RESULTING IN TWO SERIOUS INJURIES.
0939 PM HAIL WESTON 34.16N 88.03W
04/07/2006 E0.88 INCH MARION AL PUBLIC
NICKEL SIZED HAIL IN WESTON.
0944 PM HAIL 1 W HACKLEBURG 34.27N 87.85W
04/07/2006 E1.75 INCH MARION AL EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WIGINTON.
0950 PM TSTM WND DMG HAMILTON 34.14N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN AND AROUND
HAMILTON. POWER OUTAGES ARE WIDESPREAD.
0959 PM FUNNEL CLOUD BEAR CREEK 34.26N 87.72W
04/07/2006 MARION AL LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED NEAR LYNNELL AVENUE IN BEAR CREEK.
1005 PM TORNADO 1 NE HALEYVILLE 34.25N 87.61W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
HALEYVILLE.
1007 PM HAIL HALEYVILLE 34.24N 87.62W
04/07/2006 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION
1007 PM TORNADO HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO PRODUCED MAJOR DAMAGE TO THE WINDWOOD
HOTEL AND A GAS STATION IN HALEVILLE. NUMEROUS TELEPHONE
POLES AND TREES DOWN BLOCKING 4 LANES OF HWY 13.
1010 PM TSTM WND DMG 1 S HALEYVILLE 34.22N 87.62W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.
1015 PM TORNADO 5 N DOUBLE SPRINGS 34.22N 87.40W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.
1057 PM HAIL 3 S BRILLIANT 33.97N 87.78W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL.
1058 PM FUNNEL CLOUD 3 N WINFIELD 33.97N 87.80W
04/07/2006 MARION AL PUBLIC
PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
HIGHWAY 129.
1124 PM HAIL 6 E DOUBLE SPRINGS 34.15N 87.30W
04/07/2006 E1.75 INCH WINSTON AL LAW ENFORCEMENT
DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
73...BETWEEN ADDISON AND DOUBLE SPRINGS.
1125 PM HAIL 6 SW ADDISON 34.14N 87.25W
04/07/2006 E1.00 INCH WINSTON AL EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
COMMUNITY.
1129 PM HAIL 2 N WINFIELD 33.96N 87.80W
04/07/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL ON HIGHWAY 129.
1200 AM TSTM WND DMG VERNON 33.76N 88.11W
04/08/2006 LAMAR AL EMERGENCY MNGR
POWER LINES DOWN ON COUNTY ROAD 9 IN VERNON.
1213 AM HAIL 3 E GUIN 33.97N 87.86W
04/08/2006 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL BETWEEN WINFIELD AND GUIN.
1235 AM HAIL BERRY 33.66N 87.61W
04/08/2006 E0.25 INCH FAYETTE AL EMERGENCY MNGR
PEA SIZE HAIL IN BERRY.
1243 AM TSTM WND DMG 10 W SAMANTHA 33.41N 87.75W
04/08/2006 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 171 IN THE MAYFIELD COMMUNITY.
1249 AM TSTM WND DMG 2 NW FAYETTE 33.71N 87.86W
04/08/2006 FAYETTE AL EMERGENCY MNGR
TREES DOWN ACROSS AL18 AND COUNTY ROAD 21.
1255 AM TSTM WND DMG 6 NE SAMANTHA 33.47N 87.50W
04/08/2006 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN NEAR WILEY ON BRANDON SCHOOL
ROAD.
0102 AM TSTM WND DMG 2 NW BERRY 33.68N 87.63W
04/08/2006 FAYETTE AL EMERGENCY MNGR
TREES DOWN ACROSS COUNTY ROAD 93 BETWEEN BANKSTON AND THE
CLEVELAND COMMUNITY.
0105 AM HAIL 8 N TUSCALOOSA 33.35N 87.54W
04/08/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL NEAR LAKE TUSCALOOSA.
0106 AM FUNNEL CLOUD 3 NW MINOR 33.56N 86.98W
04/08/2006 JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ON BIRMINGPORT ROAD MOVING
TOWARD MINOR.
0117 AM HAIL GRAYSVILLE 33.63N 86.97W
04/08/2006 E1.75 INCH JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTED QUARTER TO GOLF BALL SIZE HAIL IN
GRAYSVILLE.
0119 AM HAIL MORRIS 33.75N 86.81W
04/08/2006 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED IN MORRIS.
0119 AM HAIL 2 S GRAYSVILLE 33.60N 86.97W
04/08/2006 E0.88 INCH JEFFERSON AL TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL IN THE
ADAMSVILLE...SHADY GROVE AREA.
0120 AM TSTM WND DMG 5 SW GRAYSVILLE 33.58N 87.03W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREES DOWN IN BIRMINGPORT.
0120 AM HAIL CEDAR BLUFF 34.22N 85.60W
04/08/2006 E0.50 INCH CHEROKEE AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN CEDAR BLUFF.
0122 AM TSTM WND DMG 7 NE SUMITON 33.82N 86.96W
04/08/2006 WALKER AL AMATEUR RADIO
TREES AND POWER LINES DOWN IN CORNER ON CORNER SCHOOL
ROAD.
0122 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREE ON HOUSE IN HUEYTOWN.
0126 AM HAIL SAND ROCK 34.23N 85.77W
04/08/2006 E0.75 INCH CHEROKEE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN SAND ROCK.
0143 AM TSTM WND GST INVERNESS 33.40N 86.72W
04/08/2006 M59.00 MPH SHELBY AL BROADCAST MEDIA
59 MPH WIND GUST IN INVERNESS.
0145 AM HAIL 1 S LEEDS 33.53N 86.56W
04/08/2006 E0.25 INCH JEFFERSON AL TRAINED SPOTTER
PEA TO DIME SIZE HAIL ON HIGHWAY 78 JUST SOUTH OF LEEDS.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM DOWNBURST 1 NNW LEEDS 33.56N 86.57W
04/08/2006 JEFFERSON AL AMATEUR RADIO
HALF INCH HAIL ON I-20 ON JEFFERSON...ST. CLAIR COUNTY
LINE
&&
DCWThe Birmingham radar (KBMX), 61 km away, was scanning. The volume nearest the first event began at 07:12 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504305.